1. Guest, the 'News in Brief' for the week beginning 29th June 2020 is here.
    Dismiss Notice
  2. Welcome! To read the Core Purpose and Values of our forum, click here.
    Dismiss Notice
  3. Guest, the DecodeME study has announced £3.2m of funding, click here to read about it.
    Dismiss Notice

adverse reaction to antibiotics

Discussion in 'Hypersensitivity and Intolerance Reactions' started by Nathalie Wright, Jan 12, 2020.

  1. Nathalie Wright

    Nathalie Wright Established Member (Voting Rights)

    Messages:
    76
    Likes Received:
    712
    I'm currently taking nitrofurantoin for an infection.

    Initially I was so happy to be diagnosed with the infection because I had no idea I had one (only got diagnosed because I passed out at a bus stop, knocked my head and had to go to A&E for concussion...) I thought that getting the infection treated would make me feel a bit better! Sadly I feel worse, totally wiped out :( I'm trying to find out whether a bad reaction to antibiotics is a symptom of ME/CFS, it seems to be the case for some people?

    However I can't say for sure whether it is the antibiotics making me feel worse as my symptoms are variable anyway! I definitely do not feel better for taking them - though again it could be the case that the infection is too mild relative to my ME symptoms to make a big impact?

    I don't know?! Any knowledge on ME + antibiotics here?
     
  2. Mij

    Mij Senior Member (Voting Rights)

    Messages:
    2,909
    Likes Received:
    14,806
    @Nathalie Wright could it be the concussion that is making you feel worse atm? Or it could be 'die off' symptoms from taking the abxs? I was treated with abxs for h pylori many years ago and initially felt worse, but it only lasted a few days, and over the course of the next month I started feeling better.
     
    alktipping, Nathalie Wright and Kitty like this.
  3. strategist

    strategist Senior Member (Voting Rights)

    Messages:
    2,850
    Likes Received:
    28,200
    I'm sorry to hear this. I've had a terrifying worsening due to antibiotics.
     
    Last edited: Jan 12, 2020
    alktipping, Nathalie Wright and Kitty like this.
  4. Kitty

    Kitty Senior Member (Voting Rights)

    Messages:
    778
    Likes Received:
    5,809
    Antibiotics can make anyone feel crap, to be honest – but fortunately, you shouldn't have to put up with the symptoms for long.

    I've just finished a course of a macrolide, and in me they cause dizziness, a thumping heart, and fatigue. There are upsides, though – they also remove all my ME pain, reduce my peripheral neuropathy, and stop my constant need to empty my bladder. o_O

    Hope you feel better soon!
     
    alktipping, Mij and Nathalie Wright like this.
  5. Nathalie Wright

    Nathalie Wright Established Member (Voting Rights)

    Messages:
    76
    Likes Received:
    712
    Thanks everyone, finished the antibiotics and feeling a lot better for it.
     
    alktipping, Amw66, Yessica and 2 others like this.

Share This Page